Please use this identifier to cite or link to this item: http://www.repositorio.ufop.br/handle/123456789/12527
Title: Analysis of a constructive matheuristic for the traveling umpire problem.
Authors: Toffolo, Túlio Ângelo Machado
Wauters, Tony
Keywords: Decomposition
Integer programming
Sports scheduling
Issue Date: 2019
Citation: TOFFOLO, T. A. M.; WAUTERS, T. Analysis of a constructive matheuristic for the traveling umpire problem. Journal of Quantitative Analysis in Sports, v. 15, n.1. p. 41-57, fev. 2019. Disponível em: <https://www.degruyter.com/view/journals/jqas/15/1/article-p41.xml>. Acesso em: 18 jun. 2020.
Abstract: The Traveling Umpire Problem (TUP) is a combinatorial optimization problem concerning the assignment of umpires to the games of a fixed double roundrobin tournament. The TUP draws inspiration from the real world multi-objective Major League Baseball (MLB) umpire scheduling problem, but is, however, restricted to the single objective of minimizing total travel distance of the umpires. Several hard constraints are employed to enforce fairness when assigning umpires, making it a challenging optimization problem. The present work concerns a constructive matheuristic approach which focuses primarily on large benchmark instances. A decompositionbased approach is employed which sequentially solves Integer Programming (IP) formulations of the subproblems to arrive at a feasible solution for the entire problem. This constructive matheuristic efficiently generates feasible solutions and improves the best known solutions of large benchmark instances of 26, 28, 30 and 32 teams well within the benchmark time limit. In addition, the algorithm is capable of producing feasible solutions for various small and medium benchmark instances competitive with those produced by other heuristic algorithms. The paper also details experiments conducted to evaluate various algorithmic design parameters such as subproblem size, overlap and objective functions.
URI: http://www.repositorio.ufop.br/handle/123456789/12527
metadata.dc.identifier.uri2: https://www.degruyter.com/view/journals/jqas/15/1/article-p41.xml
metadata.dc.identifier.doi: https://doi.org/10.1515/jqas-2017-0118
ISSN: 1559-0410
Appears in Collections:DECOM - Artigos publicados em periódicos

Files in This Item:
File Description SizeFormat 
ARTIGO_AnalysisConstructiveMatheuristic.pdf867,88 kBAdobe PDFView/Open    Request a copy


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.